| Catalog Number |
0845 |
| Medical Device Problem Codes |
Arcing of Electrodes (2289); Human-Device Interface Problem (2949); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Burn(s) (1757); Necrosis (1971); Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/20274.Corrected data d4: udi# photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Additional information was requested, and the following was obtained: ¿ is the megadyne pad currently being used in the facility.No.If no, why not? this pad will no longer be used in the facility for the time being, as safety cannot be guaranteed.¿ are there any photos of the burn (s) that you could share with us in regards to the burn? photos has been uploaded if yes, please send to (b)(6) ¿ is there any damage(s) noted on the pad? yes.¿ if yes, where are they and what is the description of the damage(s)? foil surrounding the rubberized material melted in some places in the area of the cable entry and edge of the mat.¿ are there photos that can be shared of the pad? no photos.¿ if yes, please send to (b)(6).¿ what is the serial number of the pad? (b)(6).¿ how long has the account been using mega soft? since 2 years ¿ does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so, why? with regard to the application notes, which were released some time ago by the company the suspicion is at least there.¿ when were the burns first noticed? immediately, dog was on fire.¿ what is the severity of the burn? (please see degrees of burns below and choose one) degree 2-3.1.First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.2.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.3.Third degree burn the burn site looks deep, whitening or blackened and charred.¿ what medical intervention was used to treat the burn (such as salve or stitches)? hydrosorb gel 3 times 7day.¿ where is the burn located on the patient? distal hgm, proximale vgm.¿ was the reported issue at the pad site or alternate site? pad was under the dog, the burn spread from distal hgm with monopolar cautery to cranial with flame formation.¿ besides the burn, did the patient experience any adverse consequence due to the issue? no.¿ are there any anticipated long-term effects from the burn or injury? yes, loss of fur on the burns, scarring, necrosis.¿ what is the current status of the patient? everything ok except for the skin ¿ what was the surgical procedure? removal of wolf claw, monopolar cutting o.B., prolapse with monopolar cauterization of bleeding ¿ what was the surgical procedure date? (b)(6)2024 ¿ how long did the surgical procedure last? 20sec., before the fire has started ¿ what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? mikrozid universal wipes.¿ was the pad rinsed with water and let dry before this surgical procedure? no, but used dry, with a very thin, dry carpet pad in between.¿ how was the patient positioned? in supine position.¿ is it possible the patient was in contact with a metal portion of the or table? no.¿ how was the room set up to include patient set up and where was the pad in relation to the patient? operating table, warming mat on top, megadyne pad on top, foil on top, dog on top, drape on top, dog connected with ecg clamps.¿ was there anything between patient and the pad (ex.Sheet, drape, etc.)? patient pad ¿ were there liquids used in prep? skin disinfection.¿ what skin preparation regiment was utilized for the procedure? clean the skin twice with cutasept, then spray disinfect once with braunol, observe drying and exposure time.¿ was urine or other fluids detected in the field after surgery? no.¿ was there any patient warming blankets used? yes.¿ if yes, what warming device and/or blankets were used and what is the location in relation to the patient? - under the dog a green heating mat (under megadyne-pad), fa eickemeyer.¿ what temperature setting was used on the warming device(s)?40 degree 9 hours.¿ what generator was being used? megadyne generator.¿ what power levels was generator set to? monopolar cutting 35 watts, monopolar cauterizing 60 watts.¿ was there any diminished effect of the generator noted during the surgery? no.¿ what monopolar disposables were used during the procedure? megadyne teflon-coated cautery tips.¿ what is the age of the patient? yorkshire terrier ((b)(6).3kg).2 years and 10 month.¿ if the age of the patient is not known, is the patient an adult or a cub patient? dog, yorkshire terrier ((b)(6).3kg).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the skin prepped completely dry before surgery started? was the fire initially noted at the time of the activation? is the facility aware that the skin prep chosen is highly flammable by the msds manufacturer? is the pad being returned for analysis? can more info be provided regarding foil layer, (make, model, manufacturer)? was the foil on top of the pad or the dog? how was the foil used? can you please provide us with the photo of the typical set up of the or? the event description ¿he suffered burns to his stomach.¿ was there a burn on the stomach or any other part of the dog besides the leg? was there any burn where the patient was directly touching the pad?.
Event or Problem Description
It was reported that during an unknown procedure from a veterinary that during an operation with the megadyne mat, the mat exploded and caught fire.Small flashes all over the mat, which then ended in several flames.After the incident, you couldn't see what had happened on the mat.The patient was a small yorkshire terrier (approx.3 kg).He suffered burns to his stomach.The mat was connected to an megadyne generator expiration date 30.09.2023.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/11/2024.B3: only event year known: 2024.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one).1.First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.2.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.3.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or a cub patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0845 pad and pigtail cable were returned with no apparent damage.The pad and cable were connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.In addition, photos were provided showing a wound on the leg of a dog.However, this could not be confirmed on the returned pad.Three photos of a small yorkshire terrier legs and other body part were submitted for evaluation.In the photo tagged (b)(4), the animal has an obvious burn wound on the top of its leg that appears to involve all layers of skin and is therefore a third-degree burn.The surrounding hair fell out, but there are no signs of burns.In the photo labeled (b)(4), small areas of burns can be seen on different parts of the animal's leg, suspected to be second-degree burns.The photo labeled (b)(4) is of very poor quality and cannot clearly identify which anatomical location but may be abdominal side per event description.There is an area of different color at the top of the photo that may represent the burn area, but the extent of the burn cannot be assessed due to photo quality limitations.According to the event description, ¿during an operation with the megadyne mat, the mat exploded and caught fire.Small flashes all over the mat, which then ended in several flames¿, so the multiple burning areas seen in the photos appear to have been caused by explosive fires but the cause of the explosion and fire could not be determined from photographic evaluation.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch gs21002244, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/23/2025.Corrected data: h11.Investigation summary.The product had already expired when used.The pad was used for veterinarian procedure.